Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Immune Reconstitution Syndrome
Nov 22, 2005

In what percentage of people starting meds for the first time does this syndrome occur? I have been on Sustiva/Truvada combo since Oct. 12 of this year and am doing well except for a bad rash that is very itchy. I am trying to deal with it using Benadryl, Claritan and non-irritating soaps. Would this indicate I cannot tolerate this combo of drugs and will need to switch to another combo? The rash has been present for about two weeks now and is on my upper back, upper arms and a little on my chest and neck.

Response from Dr. Henry

The rate of immune reconstitution syndrome varies depending on the population receiving treatment (may be higher in Africa with high rates of untreated TB for example). In the US standard experience with Sustiva/Truvada has seen a low rate of immune reconstitution syndrome (< 5%) but there is a fairly high rate of skin rash (> 10-15%). KH



Previous
please help
Next
food stuck in throat

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement